MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient who had bilateral lens implantation is experiencing halos around lights and poor quality of vision.The doctor plans to schedule an intraocular lens exchange for the patient.Additional information was received, patient iol's were explanted.They were explanted due to dysphotopsia, complaints of poor vision despite minimal refractive error.Lens were replaced with lens from another manufacturer (rxsight lal).There was no patient injury, it was a standard iol exchange without any additional interventions.Patient post-op was doing very well, patient notes resolution of dysphotopsia and halos.Note: this case pertains to patient's left eye.Other report is being submitted for patient's right eye.No further information provided.
 
Additional Manufacturer Narrative
Section a4: unknown/ not provided.Section b3.Date of event: unknown, information not provided.Section d6a: if implanted, give date: unknown/ not provided.Section d6b: if explanted, give date: unknown/ not provided.Section h3: the intraocular lens (iol) was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed no additional complaint folder was received for this po.Therefore, no escalations are required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21869164
Report Number3012236936-2025-000108
Device Sequence Number18103204
Product Code MFK
UDI-Device Identifier05050474810792
UDI-Public(01)05050474810792(17)270619
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Initial Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite